MAUDE Adverse Event Report: MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number N143001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Physician attempted to use a nitrex guidewire during patient treatment.The vessel was not pre or post dilated.When the nitrex guidewire was removed, a distal end fracture was noted and the tip of the guidewire had detached in the patients vessel.A non-medtronic snare/retrieval device was advanced, however it was not possible to advance to the position in the peroneal artery due to multiple solid plaques in the popliteal artery and the origin of the peroneal artery.Multiple angioplasties were performed in the segments mentioned where the plaques were located.A non-medtronic guidewire and a 6fr multipurpose catheter were advanced and positioned in the peroneal artery.A non-medtronic snare/retrieval device was advanced and the nitrex detached component was captured.The balloon was removed, and a control angiography was performed with adequate patency of the superficial femoral artery, popliteal, posterior tibial, peroneal artery and tibiofibular trunk.No health consequences or impact to the patient reported.
 
Additional Manufacturer Narrative
Image analysis two still images were returned for analysis.In the images provided the packaging for the nitrex guidewire is shown, the product and lot number shown in the images provided matches that recorded on gch.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21195454
Report Number2182208-2025-00311
Device Sequence Number18214031
Product Code DQX
UDI-Device Identifier00763000185367
UDI-Public00763000185367
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberN143001
Device Lot Number9010158
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2024
Supplement Date Received by Manufacturer02/17/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date03/10/2025
Date Device Manufactured05/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale